MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, EMBOLIZATION, VASCULAR

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, EMBOLIZATION, VASCULAR
Model Number APB-2.5-6-3D-ES
Medical Device Problem Codes Detachment of Device or Device Component (2907); Material Deformation (2976); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/04/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information regarding an axium coil that had resistance in the catheter and was damaged.The patient was being treated for an unruptured saccular aneurysm of the right ophthalmic artery segment.The aneurysm max diameter was 3.5mm and the neck diameter was 2.1mm.Blood flow was normal.Vessel tortuosity was minimal.It was reported that all devices were prepared according to the instructions for use (ifu).During the procedure, the axium coil was stuck in the middle section of the catheter and could not be advanced further.The coil was pulled out and found to be damaged and fell off at the release point.No catheter damage was observed.The coil was replaced to continue the procedure.There was no harm or injury to the patient.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information received reported that the axium coil pushed out of the introducer sheath smoothly.It was noted that the device was disconnected at the distal part of the pushwire.
 
Event or Problem Description
No investigation required.
 
Additional Manufacturer Narrative
H3: analysis of the axium prime coil (lot no.B054034) found that the axium prime pusher proximal end was broken with the release wire extending.The axium prime pusher was found bent at the hypotube break indicator (hbi).The pusher tack welds were found intact.The release wire coin was found pulled back from the lumen stop and the shield coil was found intact.The implant coil was not found still attached to the pusher.The implant coil was not returned.During analysis, an attempt was made to pull the release wire out for evaluation of the coin; however, the release wire became stuck at the broke end.Therefore, the release wire coin could not be evaluated.The shield coil was removed, the inner diameter (id) of the retainer ring was found to be visually acceptable.The retainer ring id was measured to be 0.0049¿ which is not within specification (specification:.00455" ±.00010).No other anomalies were observed.Based on the device analysis and reported information, the customer¿s reports of ¿coil resistance/stuck in catheter¿ and ¿coil kink/damage¿ could not be confirmed as the implant coil was not returned.Advancing the axium prime coil against resistance would likely result in damage to the implant coil.Possible causes of coil resistance in catheter include lack of hydration before procedure, user does not maintain continuous flush, and tortuous anatomy.The axium prime coil was prepared prior to use (which includes coil hydration), and the patient¿s vessel tortuosity was ¿minimal¿.However, information regarding if a continuous flush was maintained was not reported.Therefore, the cause could not be determined.Regarding the customer¿s report of ¿premature detachment¿ the issue was confirmed.The implant coil was not returned; therefore, analysis could not be performed and conformance to specification could not be assessed.Premature detachment can occur if the coil is advanced against resistance.In addition, it is possible the retainer ring inner diameter contributed to the event.However, the root cause could not be determined.H6: method code updated to b19.Result code updated to c0702, c070601, and c070603.Conclusion code updated to d15.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
AXIUM PRIME BRPL 3D
Common Device Name
DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key10959193
Report Number2029214-2020-01243
Device Sequence Number558625
Product Code KRD
UDI-Device Identifier00847536031913
UDI-Public00847536031913
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/14/2023
Device Model NumberAPB-2.5-6-3D-ES
Device Catalogue NumberAPB-2.5-6-3D-ES
Device Lot NumberB054034
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/15/2021
Initial Date Received by Manufacturer 12/04/2020
Supplement Date Received by Manufacturer12/11/2020
02/17/2021
Initial Report FDA Received Date12/07/2020
Supplement Report FDA Received Date12/28/2020
03/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age50 YR